# SDR 2006FA0001144

- Difficulty date: November 10, 2006
- Submitted: December 7, 2006
- Operation: General aviation
- Aircraft: N55105
- Make and model: Maule M-7-235C
- Aircraft serial: 25104C
- Engine: Lyc IO540*
- Propeller: Hartzl HCC3YR
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Condition: Cracked
- Location: Engine
- Part time: 165 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT CAME IN FOR FIRST ANNUAL AFTER CERTIFICATION.  UPON VISUAL INSPECTION FOUND A CRACK ADJACENT TO THE WELD ON THE GUSSET/DOUBLER LOCATED ON THE LOWER PORTION OF THE MUFFLER AT THE EXHAUST OUTLET.  THE MUFFLER WAS PRESSURIZED AND VERIFIED THAT THE CRACK HAD EXTENDED INTO THE CAN.  MOST LIKELY CAUSED BY THE NORMAL FLEX AND ROTATION OF ENGINE OPERTATIONS.  COUPLED WITH THE METHOD OF ATTACHMENT OF THE EXHAUST PIPE.  (K)
